Advertisement

Kronecker’s Algebraic Number Theory

  • Jeremy Gray
Chapter
Part of the Springer Undergraduate Mathematics Series book series (SUMS)

Abstract

In this chapter, we look at the Kroneckerian alternative to Dedekind’s approach to ‘ring theory’ set out in his Grundzüge and later extended by the Hungarian mathematician Gyula (Julius) König. This leads us to the emergence of the concept of an abstract field.

References

  1. Biermann, K.R.: Die Mathematik und ihre Dozenten an der Berliner Universität, 1810-1920. Stationen auf dem Wege eines mathematischen Zentrums von Weltgeltung. Akademie-Verlag, Berlin (1973/1988)Google Scholar
  2. Edwards, H.M.: Divisor Theory. Birkhäuser, Boston (1990)CrossRefGoogle Scholar
  3. Klein, C.F.: Vorlesungen über die Entwicklung der Mathematik im 19. Jahrhundert, Springer, Berlin (1926–1927); Chelsea rep. New YorkGoogle Scholar
  4. Kronecker, L.: In: K. Hensel (ed.) Vorlesungen über Zahlentheorie. Springer, Berlin (1901)Google Scholar
  5. Landsberg, G.: Algebraische Gebilde. Arithmetische Theorie algebraischer Grössen. Encyclopädie der mathematischen Wissenschaften 1, 283–319 (1899)MATHGoogle Scholar
  6. Molk, J.: Sur une notion qui comprend celle de la divisibilité et la théorie générale de l’élimination. Acta Math. 6, 1–166 (1885)MathSciNetCrossRefGoogle Scholar
  7. Moore, G.H.: Zermelo’s Axiom of Choice. Its Origins, Development, and Influence. Studies in the History of Mathematics and Physical Sciences, vol. 8. Springer, Berlin (1982)Google Scholar
  8. Netto, E.: Ueber die arithmetisch-algebraischen Tendenzen Leopold Kronecker’s. Chicago Congress Papers, pp. 243–257 (1896)Google Scholar
  9. Neumann, P.M.: The concept of primitivity in group theory and the second memoir of Galois. Arch. Hist. Exact Sci. 60, 379–429 (2006)MathSciNetCrossRefGoogle Scholar
  10. Szénássy, B.: History of Mathematics in Hungary Until the 20th Century. Springer, Berlin (1992)CrossRefGoogle Scholar
  11. Weber, H.: Die allgemeinen Grundlagen der Galois’schen Gleichungstheorie. Math. Ann. 43, 521–549 (1893)MathSciNetCrossRefGoogle Scholar
  12. Weyl, H.: Algebraic Theory of Numbers. Annals of Mathematics Studies, vol. 1. Princeton University Press, Princeton (1940)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Jeremy Gray
    • 1
    • 2
  1. 1.School of Mathematics and StatisticsThe Open UniversityMilton KeynesUK
  2. 2.Mathematics InstituteUniversity of WarwickCoventryUK

Personalised recommendations